Methylphenidate and ADHD

Posted by in Doctor X files, Pattern of use

 

I’ve been taking Rubifen to keep me focused during work (long, laborious, and no time to fit it all in).  I also think that I might be suffering from the so called ‘ADHD’, because a day or two after starting, I noticed how productive and focused I was.  The problem has come that I’m now needing higher doses in order to get into the focus/buzz zone.

I say focus/buzz, because I find I’m my most productive when I’m experiencing a little high with it too.

At first I was taking 40-60mg per day.  But now I have no hesitancy to pop 60 when I wake up, and then to take another 40-80 throughout the rest of the day – the most I’ve taken in one day is around 180mg.  I didn’t feel any side effects the next day.

From this – it’s obvious I’ve become tolerant to the drug, so I need to ask two questions:

1) How long should I abstain before I’m able to reduce the current state of my receptors?

2) Is it really dangerous to take more than 60mg/day?

I ask 2) – because on the various online drug forums for ritalin/Methylphenidate, they say that thy’re averaging 120mg per day (give or tajke) – they’re also mixing concerta with ritalin, to boost the stimulation when the extended release drops.  I also ask 2), because I’ve been concerned about tolerance – so I looked up a few scientific papers, and one said that mice where subject to an equivalent (in humans) of x 60 the recomended dose – and there were no serious side effects, except for in the acute phase.

I’m also concerned, because I’ve never been addicted to any drug, but I’m starting to think that it’s happening with this (reason being – I’m taking so much, and I’m not really caring about the effects.  Mainly due to pressures of work>health).

Any info would be great thanks, maybe you could send me over some ext release?

 

 

In general, 60 mg of immediate release methylphenidate is the maximum daily recommended dosage. In toxicological reports, 30% of people taking more than 120-150 mg daily developed at least “”moderated adverse effects””. Severe adverse effects are rare but possible. Psychotic episodes or cardiac problems are possible in long-time, high dosage.

Abuse potential and tolerance are the main problems of methylphenidate (as many other stimulants).  f you feel like you are taking too much and you feel that each time you need more (tolerance) it is possible that is time to stop or diminish it.

Although it is reatively common, it is not recommended mixing immediate and long-time release presentations, as it increases the risk of adverse effect and toxicity.

 

Pin It on Pinterest